Alert archive / South Dakota / High Wind Watches in 2012
High Wind Watch 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at Mar 25, 2012, 3:19 PM CDT for 26 counties in South Dakota. It took effect at Mar 26, 2012, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 3:19 PM CDT (20:19 UTC)
- In effect from
- Mar 26, 2012, 7:00 PM CDT
- Expired
- Mar 26, 2012, 11:45 AM CDT
- In force
- Issued by
- NWS Aberdeen, SD
All 26 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS73 KABR 252019 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 PM CDT SUN MAR 25 2012 ...STRONG WINDS LATE MONDAY THROUGH TUESDAY EVENING... .STRONG WINDS WILL DEVELOP IN THE WAKE OF LOW PRESSURE EXPECTED TO MOVE ACROSS SOUTHERN NORTH DAKOTA MONDAY AND TUESDAY. A STRONG PRESSURE GRADIENT WILL COMBINE WITH COLD AIR MOVING INTO THE REGION...ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE GROUND. WINDS WILL SLOWLY DROP OFF LATE TUESDAY FROM WEST TO EAST. SDZ003-004-009-015-016-033>035-045-048-260830- /O.NEW.KABR.HW.A.0001.120327T0000Z-120328T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 319 PM CDT SUN MAR 25 2012 /219 PM MDT SUN MAR 25 2012/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * TIMING...WINDS WILL PICK UP MONDAY EVENING AND PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ005-006-010-017-018-036-037-051-260830- /O.NEW.KABR.HW.A.0001.120327T1200Z-120328T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 319 PM CDT SUN MAR 25 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...WINDS WILL PICK UP EARLY TUESDAY AND DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ007-008-011-019>023-260830- /O.NEW.KABR.HW.A.0001.120327T1600Z-120328T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 319 PM CDT SUN MAR 25 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...WINDS WILL PICK UP EARLY TUESDAY AND DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CONNELLY
2 follow-up statements
466 WWUS73 KABR 260820 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 AM CDT MON MAR 26 2012 ...GUSTY SOUTHEASTERLY WINDS TODAY...STRONGER WESTERLY WINDS POSSIBLE LATE TONIGHT THROUGH TUESDAY EVENING... .GUSTY SOUTHEASTERLY WINDS WILL DEVELOP TODAY AS AN AREA OF LOW PRESSURE STRENGTHENS WEST OF THE REGION. STRONGER WESTERLY ARE POSSIBLE IN THE WAKE OF THIS LOW PRESSURE AS IT MOVES ACROSS SOUTHERN NORTH DAKOTA LATER THIS EVENING. A STRONG PRESSURE GRADIENT WILL COMBINE WITH COLD AIR MOVING INTO THE REGION...ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE GROUND. WINDS WILL SLOWLY DROP OFF LATE TUESDAY FROM WEST TO EAST. SDZ003-004-009-015-016-033>035-045-048-262030- /O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0000Z/ /O.CON.KABR.HW.A.0001.120327T0000Z-120328T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 320 AM CDT MON MAR 26 2012 /220 AM MDT MON MAR 26 2012/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND PERSIST THROUGH THIS EVENING. WINDS WILL SHIFT TO THE WEST LATE TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-008-011-019>023-262030- /O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0300Z/ /O.CON.KABR.HW.A.0001.120327T1600Z-120328T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 320 AM CDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND PERSIST THROUGH THIS EVENING. WINDS WIND SHIFT TO THE WEST TOWARD TUESDAY MORNING AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. WINDS ON TUESDAY WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-036-037-051-262030- /O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0300Z/ /O.CON.KABR.HW.A.0001.120327T1200Z-120328T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 320 AM CDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND PERSIST THROUGH THIS EVENING. WINDS SHOULD SHIFT TO THE WEST LATE TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-262030- /O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0300Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 320 AM CDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND PERSIST THROUGH THIS EVENING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
221 WWUS73 KABR 261645 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1145 AM CDT MON MAR 26 2012 ...GUSTY SOUTHEASTERLY WINDS TODAY...STRONGER WESTERLY WINDS POSSIBLE LATE TONIGHT THROUGH TUESDAY EVENING... .GUSTY SOUTHEASTERLY WINDS CONTINUE TO STRENGTHEN TODAY AS AN AREA OF LOW PRESSURE FORMS IN WESTERN SOUTH DAKOTA. STRONGER WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THIS LOW PRESSURE AS IT MOVES ACROSS SOUTHERN NORTH DAKOTA LATE THIS EVENING. A STRONG PRESSURE GRADIENT WILL COMBINE WITH COLD AIR MOVING INTO THE REGION... ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE GROUND. WINDS WILL SLOWLY DROP OFF LATE TUESDAY FROM WEST TO EAST. SDZ003-004-009-015-016-033>035-045-048-270445- /O.UPG.KABR.HW.A.0001.120327T0000Z-120328T0000Z/ /O.NEW.KABR.HW.W.0001.120327T0200Z-120328T0000Z/ /O.EXT.KABR.WI.Y.0009.000000T0000Z-120327T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1145 AM CDT MON MAR 26 2012 /1045 AM MDT MON MAR 26 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHEASTERLY WINDS WILL PERSIST THROUGH THIS AFTERNOON. WHILE THERE MAY BE A BRIEF LULL THIS EVENING...EXPECT WINDS TO SHIFT TO THE WEST TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...SOUTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. WINDS TONIGHT AND TUESDAY WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-008-011-019>023-270445- /O.UPG.KABR.HW.A.0001.120327T1600Z-120328T0000Z/ /O.NEW.KABR.HW.W.0001.120327T0600Z-120328T0000Z/ /O.EXT.KABR.WI.Y.0009.000000T0000Z-120327T0600Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1145 AM CDT MON MAR 26 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHEASTERLY WINDS WILL PERSIST THROUGH THIS AFTERNOON. WHILE THERE MAY BE A BRIEF LULL LATE THIS EVENING...EXPECT WINDS TO SHIFT TO THE WEST TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-036-037-051-270445- /O.UPG.KABR.HW.A.0001.120327T1200Z-120328T0000Z/ /O.NEW.KABR.HW.W.0001.120327T0600Z-120328T0000Z/ /O.EXT.KABR.WI.Y.0009.000000T0000Z-120327T0600Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 1145 AM CDT MON MAR 26 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHEASTERLY WINDS WILL PERSIST THROUGH THIS AFTERNOON. WHILE THERE MAY BE A BRIEF LULL LATE THIS EVENING...EXPECT WINDS TO SHIFT TO THE WEST TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-270445- /O.EXT.KABR.WI.Y.0009.000000T0000Z-120328T0000Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 1145 AM CDT MON MAR 26 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... * TIMING...SOUTHEASTERLY WINDS WILL CONTINUE TODAY...SHIFTING AROUND TO THE WEST BY TUESDAY MORNING. * WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Mar 25, 12:26 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 25, 12:26 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1226 PM CDT SUN MAR 25 2012 .UPDATE... UPDATED FORECAST TO INCREASE CLOUD COVER AND LOWER MAX TEMPS SIGNIFICANTLY FOR TODAY. STRONG CAA BELOW ABOUT H9 CONTINUES THIS MORNING AND WITH 12Z RUC INDICATING THAT WE WILL BE HARD PRESSED TO MAKE MUCH PROGRESS MIXING MUCH DURING THE REMAINDER OF THE DAY... ANTICIPATING THAT ALL AREAS WILL REMAIN IN THE UPPER 40S TO MID 50S...IF NOT COOLER. BEST CHANCES FOR PARTLY TO MOSTLY SUNNY SKIES WILL BE OVER THE FAR NORTHEAST WHERE SOME OF THE LLV STRATUS CONTINUES TO ERODE SWWD. UPDATED AVIATION SECTION LISTED BELOW... && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH TUESDAY THE POSSIBILITY OF SEVERE STORMS TONIGHT AND AGAIN MONDAY NIGHT WILL BE THE MAIN FORECAST CHALLENGE. AS OF 8Z...AN AREA OF HIGH PRESSURE IS IN CONTROL OF THE NORTHERN PLAINS. THIS HIGH PRESSURE WILL PRODUCE NORTHEASTERLY WINDS IN THE LOWER LEVELS TODAY...WHICH SHOULD RESULT IN CHILLY...BUT ABOVE NORMAL TEMPERATURES. BY LATE THIS AFTERNOON...MODELS DEVELOP A WEAK LLJ WHICH WILL BRING MOISTURE/WAA INTO THE DAKOTAS. SOME HI-RES MODELS ARE INDICATING SHOWER ACTIVITY COULD BE POSSIBLE AFTER 0Z MONDAY IN THE NE CWA...OR WHERE THE BETTER LIFT AND LLM MOISTURE WILL BE HAD. WITH VERY LITTLE CAPE...BELIEVE MOST OF THE ACTIVITY TONIGHT WILL CONSIST OF SHOWERS. MOST OF MONDAY APPEARS TO BE CAPPED WITH BUFFER SOUNDINGS SHOWING A STRATUS LAYER BELOW THE MID LEVEL WAA. HOWEVER THERE SHOULD BE ENOUGH CLEARING DURING THE LATE AFTERNOON HOURS IN THE WESTERN CWA TO ALLOW FOR SURFACE DESTABILIZATION. ATTM...MODELS SHOW AN AREA OF LOW PRESSURE SYSTEM MOVING ACROSS ND...WITH A SURFACE COLD FRONT TRAILING ACROSS WESTERN SD. CONVECTIVE INITIATION SEEMS LIKELY ALONG THE COLD FRONT WITH CONVECTION POSSIBILITY REACHING THE WESTERN CWA AROUND 0Z TUESDAY. BEYOND 0Z TUESDAY...IT BECOMES UNCLEAR WHETHER SURFACE CONVECTION WILL BE ABLE TO MAINTAIN ITSELF OR FRIZZLES WITH A MORE STABLE ENVIRONMENT IN THE EAST. THE CURRENT THINKING IS THAT CONVECTION MAY BECOME ELEVATED DUE TO COOLING OF THE BL. MOST OF TUESDAY IS BEGINNING TO LOOK DRY BUT WINDY WITH CAA MOVING INTO THE REGION BEHIND THE EXITING AREA OF LOW PRESSURE. WITH DECENT MOMENTUM TRANSFER...WINDS WILL LIKELY REACH WIND ADVISORY CRITERIA OF SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH. OF NOTE...IF DECENT RAINFALL IN NOT ACHIEVED BY TUESDAY...THEN VERY HIGH TO EXTREME FIRE DANGER WILL BE POSSIBLE. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY AN UPPER RIDGE BUILDS IN FOR MID WEEK WITH A RETURN OF WARMER AIR ON THURSDAY. SOME OF THIS WARM AIR MAY BE TEMPERED BY INCREASED CLOUD COVER AS A SURFACE LOW AND SHORTWAVE TRACK ACROSS SOUTH DAKOTA...BRINGING THE CHANCE FOR SHOWERS AND TSTORMS THURSDAY AND THURSDAY NIGHT. UPPER RIDGING FRIDAY AND SATURDAY WILL BRING DRIER AND WARMER CONDITIONS. MODELS ARE HINTING AT A MORE ENHANCED AREA OF LOW PRESSURE MOVING ACROSS THE ROCKIES AND INTO THE PLAINS OVER THE WEEKEND. GFS AND ECMWF DIFFER GREATLY WITH SYSTEM EVOLUTION AND TIMING...WITH THE LATEST ECMWF BEING QUITE A BIT QUICKER AND BRINGING A SYSTEM THROUGH ON FRI NIGHT/SAT WHILE THE GFS HAS NOTHING UNTIL SUNDAY. WENT CLOSER TO GFS SOLUTION...KEEPING POPS OUT OF THE FORECAST UNTIL SUNDAY. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS IFR STRATUS LAYER HAS BROKEN SOMEWHAT AND MOVED SOUTHWEST...ALLOWING FOR VFR CONDITIONS AT KATY/KABR AND SHORTLY KMBG. THIS CLOUD DECK WILL STALL OVER KPIR...AND MAY LIFT SOMEWHAT THROUGH THE REMAINDER OF THE DAY. AS LOW PRESSURE DEVELOPS TO THE SOUTH...THE REMNANTS OF THE STRATUS AND A SECOND DEVELOPING VFR/MVFR DECK WILL MOVE OVERHEAD. WINDS WILL CONTINUE OUT OF THE EAST AND STRENGTHEN TOWARDS MORNING. VFR VISBY EXPECTED THROUGH THE PERIOD...DO NOT ANTICIPATE ENOUGH WIDESPREAD SHOWER ACTIVITY DURING THIS TAF PERIOD TO INCLUDE IN FORECAST. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...CHURCH SHORT TERM...SD LONG TERM...WISE AVIATION...CONNELLY WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 25, 1:58 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 158 PM CDT SUN MAR 25 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-261900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 158 PM CDT SUN MAR 25 2012 /1258 PM MDT SUN MAR 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG TO HIGH WEST WINDS WILL BRING VERY HIGH TO EXTREME FIRE DANGER TO LOCATIONS WEST OF THE MISSOURI RIVER ON TUESDAY. .SPOTTER INFORMATION STATEMENT...
Nearby
High Wind Watches in South Dakota, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.